Hail, Henry
- When
- June 13, 12:20 AM CST
- Where
- Henry County, 1.28 mi WSW of Clinton
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 38.370, -93.790
An isolated severe thunderstorm brought hail to the Clinton area, during the early morning hours of June 6, 2008.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
An isolated severe thunderstorm brought hail to the Clinton area, during the early morning hours of June 6, 2008.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 12, 11:16 PM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1216 AM CDT FRI JUN 13 2008
...UPDATED AVIATION DISCUSSION...
.DISCUSSION... /409 PM CDT THU JUN 12 2008/ WITH SEVERE ONGOING AND
HYDRO ISSUES WILL MAKE THIS SHORT. CONVECTION HAS BLOSSOMED WITHIN A
NARROW CORRIDOR NEAR WHAT IS LEFT OVER OF THE STATIONARY FRONT.
AIRMASS JUST SOUTH OF THIS ACTIVITY IS STILL CAPPED FOR NOW. BUT THAT
WILL CHANGE. THE WARM SECTOR IS JUICED WITH PWS OF 1.50 TO 1.75 AS
EVIDENCED BY SURFACE DEWPOINTS AVERAGING 70F. SOUTHERLY LOW LEVEL JET
WILL CONTINUE TO FEED MOISTURE INTO THE BAROCLINIC ZONE WITH THE
ACTIVITY GRADUALLY BUILDING BACK TO THE SOUTHWEST AS THE LOW LEVEL
JET INTENSIFIES OVER THE SOUTHERN PLAINS. EVENTUALLY A LINEAR MCS
EXPECTED TO FORM THIS EVENING OVER THE CWA. WILL ALSO NEED TO KEEP AN
EYE OVER SOUTHERN KS AS THE LOW LEVEL JET STRENGTHENS AND INCREASES
THE MOISTURE CONVERGENCE. MODELS FAVOR AN MCS FORMING OVER SOUTH
CENTRAL OR SOUTHEAST KS LATER THIS EVENING AND THEN TRACKING EAST-
NORTHEAST OR NORTHEAST INTO THE SOUTHERN CWA. HPC QPF SEEMS
REASONABLE ALTHOUGH A TAD HIGH FOR A BASIN AVERAGE AMOUNT. IN ANY
EVENT THE TOTAL QPF IS HIGH ENOUGH TO WARRANT A FLASH FLOOD WATCH FOR
A LARGE PART OF THE CWA.
CONVECTION WILL BE ONGOING FRIDAY MORNING OVER THE SOUTHEAST 1/3 OF
THE CWA WITH THE ACTIVITY LIKELY EXITING BY EARLY AFTERNOON. CLOUD
COVER AND RAIN-COOLED AIR WILL LIMIT SURFACE HEATING OVER THE
SOUTHEAST CWA AND FORECAST MAX TEMPERATURES MAY BE OVERLY
OPTIMISTIC.
MJ
MEDIUM RANGE (SATURDAY-THURSDAY)...
THE PREVAILING PATTERN FOR THE WEEKEND AND THROUGH MUCH OF NEXT WORK
WEEK WILL BE DOMINATED BY AN UPPER LEVEL LOW THAT WILL BE SLOWLY
SPINNING ITS WAY EAST ACROSS SOUTHERN CANADA INTO THE NEW ENGLAND
REGION. THIS WILL INDUCE A NORTHWEST FLOW ACROSS THE FORECAST AREA
FOR THE WEEKEND AND NEXT WEEK AS AN AMPLIFYING RIDGE TO BEGINS TO
BUILD ACROSS THE WESTERN CONUS. THIS BUILDING RIDGE WILL ALLOW
TEMPERATURES TO RANGE THROUGH THE 80S ACROSS THE FORECAST REGION
THIS THE WEEKEND.
AT THE TAIL END OF THE WEEKEND THE MID RANGE MODEL SOLUTIONS FROM
BOTH THE GFS AND ECMWF ARE POINTING AT A SHORTWAVE MOVING THROUGH
THAT WILL PUSH A FRONTAL BOUNDARY SOUTH INTO MISSOURI SUNDAY
AFTERNOON AND NIGHT. ECMWF IS MORE AGGRESSIVE WITH THE FRONTS
PROGRESS ACROSS THE REGION COMPARED TO THE GFS. HOWEVER...THE GFS IS
THE PREFERRED MODEL AT THIS TIME AS THE TROUGH AXIS STRETCHING SOUTH
FORM CANADA WILL BE TO OUR EAST...SPEAKING MORE TO LAYING UP THE
FRONT PARALLEL TO THE NORTHWEST FLOW SLOWING PROGRESS. MOISTURE
RETURN WILL BE A KEY POINT OF CONTENTION AS THE FRONT THAT PUSHING
SOUTH FRIDAY WILL TAKE WITH SOME OF THE AVAILABLE MOISTURE.
HOWEVER...AT THIS TIME IT DOES LOOK POSSIBLE THAT THE RETURNING
SOUTHWEST FLOW SUNDAY ABOVE THE INTRUDING FRONT COULD ADVECT IN
ENOUGH MOISTURE TO MAKE THUNDERSTORMS POSSIBLE. HAVE CONTINUED TO
CARRY A CHANCE OF THUNDERSTORMS FOR THE ENTIRE FORECAST AREA FOR
SUNDAY NIGHT AS A RESULT. TIMING WILL BE AN EVOLVING ISSUE OVER THE
UPCOMING DAYS...SO THE START AND STOP OF THE FORECAST THUNDERSTORM
ACTIVITY COULD MOVE INTO THE DAY SUNDAY OR BE DELAYED INTO MONDAY.
OTHERWISE...HAVE KEPT TEMPERATURES AT OR JUST BELOW NORMAL FOR
MONDAY THROUGH WEDNESDAY AS THE PREVAILING FLOW STILL LOOKS TO BE
FROM THE NORTHWEST...KEEPING A SLIGHTLY COOLER NORTHERN PLAINS
AIRMASS IN PLACE ACROSS THE LOWER MISSOURI RIVER VALLEY. THURSDAY
SHOULD SEE TEMPERATURES AROUND NORMAL AS A WEST CONUS RIDGE SHIFTS
EAST INTO THE PLAINS.
CUTTER
AVIATION...
FOR THE 06Z TAFS...THUNDERSTORMS HAVE PASSED EAST OF THE TERMINALS.
CANNOT RULE OUT AN ISOLATED THUNDERSTORM THROUGH DAYBREAK BUT
ADDITIONAL RAIN WILL BE MAINLY IN THE FORM OF SHOWERS. VFR SKY COVER
IS EXPECTED THROUGH THE MORNING WITH ONLY BRIEF PERIODS OF MVFR
CONDITIONS WITH ANY SHOWERS THROUGH DAYBREAK.
DB
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 1 PM FRIDAY FOR MOZ007-MOZ008-MOZ014-
MOZ015-MOZ016-MOZ017-MOZ021-MOZ022-MOZ023-MOZ024-MOZ025-
MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-MOZ037-MOZ038-
MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.
KS...FLASH FLOOD WATCH UNTIL 1 PM FRIDAY FOR KSZ057-KSZ060-KSZ103-
KSZ104-KSZ105.HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 107 PM CDT THU JUN 12 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 107 PM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK AND NEARLY STATIONARY FRONT FROM NORTH OF WICHITA TO JUST NORTH OF KANSAS CITY AND THROUGH SOUTH CENTRAL IOWA WILL REMAIN THE FOCUS FOR NEW THUNDERSTORM DEVELOPMENT. A NARROW BAND OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS FROM KANSAS CITY TO NEAR KIRKSVILLE WILL LIKELY INCREASE IN COVERAGE AND INTENSITY DURING THE AFTERNOON HOURS. THE COMBINATION OF A MODERATELY UNSTABLE AIRMASS ALONG AND EAST OF THE FRONT...A FAVORABLE WIND PROFILE...AND CONSIDERABLE LOW LEVEL MOISTURE WILL FAVOR STRONG TO ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH LATE THIS EVENING. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING WILL BE THE PRIMARY THREATS. HOWEVER...THERE WILL BE SUFFICIENT TURNING OF THE WINDS IN THE LOW LEVELS OF THE ATMOSPHERE THAT A FEW TORNADOES ARE POSSIBLE. LATER TONIGHT THE POTENTIAL EXISTS FOR A LARGE THUNDERSTORM COMPLEX TO FORM OVER SOUTH CENTRAL OR SOUTHEAST KANSAS THAT WOULD TRACK NORTHEAST INTO WEST CENTRAL MISSOURI. SHOULD THIS SYSTEM FORM VERY HEAVY RAINFALL WOULD BE LIKELY WITH AREAS GENERALLY SOUTH OF A KANSAS CITY TO MACON LINE HAVING THE HIGHEST POTENTIAL OF RECEIVING 1 TO 2 INCH RAINS WITH LOCAL AMOUNTS IN EXCESS OF 3 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING OVER AREAS SOUTH OF THE MISSOURI RIVER. WHILE THE THREAT FOR LARGE HAIL AND DAMAGING WINDS WILL BE QUITE LOW...VERY HEAVY RAINFALL WILL BE POSSIBLE. THE THUNDERSTORMS ARE EXPECTED TO EXIT THE FORECAST AREA FRIDAY AFTERNOON. THERE REMAINS A THREAT OF THUNDERSTORMS SUNDAY NIGHT. AT THIS TIME...IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND EVENING SOUTHEAST OF A KANSAS CITY TO PRINCETON LINE. MJ
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1057 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM HAIL 2 S RAYMORE 38.78N 94.46W
06/12/2008 M1.00 INCH CASS MO PUBLIC
DIME TO QUARTER SIZE HAIL FELL AT 1038PM.
&&
SFORTINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1135 PM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM TSTM WND GST HIGGINSVILLE 39.06N 93.73W
06/12/2008 M61 MPH LAFAYETTE MO CO-OP OBSERVER
MEASURED BY WATER PLANT EMPLOYEE
&&
SFORTINSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1153 PM CDT THU JUN 12 2008 KSZ060-MOZ053-130530- BATES-LINN- 1153 PM CDT THU JUN 12 2008 ...SIGNIFICANT WEATHER ALERT FOR LINN AND WESTERN BATES COUNTIES UNTIL 1230 AM CDT... AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF MOUND CITY...MOVING EAST AT 40 MPH. THIS STORM WILL BE NEAR... PLEASANTON BY MIDNIGHT CDT. 7 MILES SOUTH OF LA CYGNE BY 1205 AM CDT. THE TOWNS OF AMORET AND AMSTERDAM ARE ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DEROCHE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1248 AM CDT FRI JUN 13 2008 MOZ053-054-130615- BATES-HENRY- 1248 AM CDT FRI JUN 13 2008 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN BATES AND SOUTHERN HENRY COUNTIES UNTIL 115 AM CDT... AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF APPLETON CITY...OR 12 MILES EAST OF BUTLER...MOVING EAST AT 40 MPH. THIS STORM WILL BE NEAR... MONTROSE BY 1255 AM CDT. DEEPWATER AND 8 MILES SOUTH OF CLINTON BY 110 AM CDT. THE TOWNS OF LA DUE AND BROWNINGTON ARE ALSO IN THE PATH OF THIS STORM. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DEROCHE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 116 AM CDT FRI JUN 13 2008 MOZ054-130645- HENRY- 116 AM CDT FRI JUN 13 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN HENRY COUNTY UNTIL 145 AM CDT... AT 111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CLINTON...MOVING EAST AT 44 MPH. THIS STORM WILL BE NEAR... CALHOUN BY 125 AM CDT. THE TOWN OF COAL IS ALSO IN THE PATH OF THIS STORM. WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. DEROCHE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
120 AM CDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG PLEASANTON 38.18N 94.71W
06/13/2008 LINN KS EMERGENCY MNGR
METAL ROOF BLOWN OFF BUSINESS ON MAIN STREET. WOOD
SUPPORTS SPREAD ACROSS STREET AND KNOCKED DOWN POWER
LINES.
&&
DDEROCHEThe Pleasant Hill radar (KEAX), 64 km away, was scanning. The volume nearest the first event began at 06:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116874.